NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Wednesday, September 17, 2014
Skin Care and Diseases
Excessive peeling of lips
my lips are always peeling-- everyday. i tried aquaphor (and still using it) and desonide as prescribed by a dr. but didn`t help. recently a dr. prescribed nizoral tablets for 2 weeks, but it still peels. the peeling started a few months ago at the same time i had oral candidiasis (because of an antibiotics i took.) my oral candidiasis (only on the tongue) have been cured but still my lips have been constantly peeling and tingling. it`s been 8 months now.
i`ve also changed my toothpaste and also have taken vitamin b complex because a doctor said it could also be vit.b deficiency- which i doubt, i`ve always been eating healthy.
what should i do? please advise me i feel so miserable...
I doubt that you have persistent candidiasis. The most common cause of persistent peeling of the lips is contact dermatitis to something that is being applied. Preservatives in steroids, preservatives in lip balms, perfumes and dyes in lipstick can all be a part of the process. I would urge you to see your board certified dermatologist for help. Recognize that many toothpastes have preservatives in them and may be part of the issue. It can become even more complex when flavorings are part of the dermatitis. Please see your capable professional for help.
Charles L Heaton, MD
College of Medicine
University of Cincinnati